Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 32, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 7, 1995, 11:13 AM CDT for Reno County, Kansas. It was in force for 36 min.
The area
The counties it named.
The facts
- Issued
- May 7, 1995, 11:13 AM CDT (16:13 UTC)
- Expired
- May 7, 1995, 11:49 AM CDT
- In force
- 36 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Reno County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 071615 SVRICT KSC155-071715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1113 AM CDT SUN MAY 7 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1215 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...RENO COUNTY AT 1112 AM RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF HUTCHINSON MOVING NORTHEAST AT 30 MPH. THE STORM WILL MOVE INTO THE CITY OF HUTCHINSON BY 1125 AM. THE SHERIFFS DEPARTMENT REPORTS THAT THIS STORM WAS PRODUCING DIME SIZED HAIL...HEAVY RAIN AND STRONG WINDS. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS* OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 10:58 AM CDT, 15 minutes earlier.
Area forecast discussion, May 7, 10:58 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1100 AM CDT SUN MAY 7 1995 NOT MUCH TIME TO LOOK AT NEW DATA. TSTMS CONTINUE TO SLOWLY BUILD EWRD OVR CEN/SCEN KS. WATER VAPOR LOOP CONT TO INDC S/WV ROTATING AROUND UPR LO. TSTMS LKLY ACRS MUCH OF CEN/SCEN KS DURG DAY. SCT TRWS OCCURRING IN SE KS IN WAA. RSL 68/47 71 SLN 68/48 72 ICT 72/48 66 HUT 70/47 75 CNU 73/50 38 HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:30 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 60 min |
| May 7, 8:21 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 42 min |
| May 7, 9:16 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 59 min |
| May 7, 9:36 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 69 min |
| May 7, 9:36 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 43 min |
| May 7, 9:51 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 69 min |
| May 7, 10:17 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 43 min |
| May 7, 10:44 AM CDT | Severe Thunderstorm Warning | ICT | McPherson | 61 min |
| May 7, 6:44 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.